Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 182, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 16, 2013, 4:19 PM CDT for Barry County, Stone County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2013, 4:19 PM CDT (21:19 UTC)
- Expired
- Jul 16, 2013, 4:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304 WUUS53 KSGF 162119 SVRSGF MOC009-209-162145- /O.NEW.KSGF.SV.W.0182.130716T2119Z-130716T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 419 PM CDT TUE JUL 16 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BARRY COUNTY IN SOUTHWEST MISSOURI... WEST CENTRAL STONE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 445 PM CDT * AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF GALENA...AND MOVING NORTHWEST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... ELSEY...GALENA...JENKINS...MADRY AND WHEELERVILLE. THIS WARNING ALSO INCLUDES TABLE ROCK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3686 9381 3692 9361 3681 9345 3668 9360 TIME...MOT...LOC 2119Z 134DEG 14KT 3681 9361 HAIL...0.88IN WIND...60MPH $$ DSA
2 follow-up statements
677
WWUS53 KSGF 162133
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 PM CDT TUE JUL 16 2013
MOC009-209-162145-
/O.CON.KSGF.SV.W.0182.000000T0000Z-130716T2145Z/
BARRY MO-STONE MO-
433 PM CDT TUE JUL 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
STONE AND NORTHEASTERN BARRY COUNTIES UNTIL 445 PM CDT...
AT 428 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
BARRY COUNTY...AND MOVING NORTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JENKINS...MADRY AND WHEELERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3686 9381 3692 9361 3684 9355 3671 9361
3677 9370
TIME...MOT...LOC 2133Z 134DEG 14KT 3685 9366
HAIL...0.88IN
WIND...60MPH
$$975
WWUS53 KSGF 162143
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT TUE JUL 16 2013
MOC009-209-162153-
/O.EXP.KSGF.SV.W.0182.000000T0000Z-130716T2145Z/
BARRY MO-STONE MO-
443 PM CDT TUE JUL 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL STONE AND
NORTHEASTERN BARRY COUNTIES WILL EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3686 9381 3692 9361 3684 9355 3671 9361
3677 9370
TIME...MOT...LOC 2143Z 134DEG 14KT 3688 9369
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:15 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 16, 3:15 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT TUE JUL 16 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 242 PM CDT TUE JUL 16 2013 CURRENTLY...AN UPPER LEVEL RIDGE IS CENTERED OVER THE SOUTHERN GREAT LAKES REGION WHILE AN UPPER LEVEL LOW CONTINUES TO RETROGRADE ALONG THE TEXAS-NEW MEXICO BORDER. WATER VAPOR IMAGERY CONTINUES TO SHOW MID-UPPER LEVEL MOISTURE STREAMING NORTHWESTWARD BETWEEN THE TWO SYSTEMS. THERE ALSO APPEARS TO BE A SHORT WAVE...CURRENTLY MOVING THROUGH WESTERN TENNESSEE...THAT IS ROTATING AROUND THE UPPER LEVEL RIDGE. THE INTERACTION BETWEEN THESE SYSTEMS HAS MANAGED TO SET UP SOME SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO PERSIST UNTIL SHORTLY AFTER SUNSET. THOSE AREAS THAT DO SEE RAIN TODAY COULD ALSO SEE SOME SCATTERED FOG OVERNIGHT WITH THE MOISTENED BOUNDARY LAYER. AS THE UPPER LEVEL LOW CONTINUES ITS WESTWARD MOVEMENT ON WEDNESDAY...SCATTERED DIURNAL STORMS WILL AGAIN BE POSSIBLE. HOWEVER...THINK THAT THEY WILL BE MORE SCATTERED AND CONFINED TO THE I-49 CORRIDOR AND WESTWARD. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 242 PM CDT TUE JUL 16 2013 AS THE UPPER LOW CONTINUES ITS SOUTHWESTWARD MOVEMENT...THE EASTERN RIDGE WILL BEGIN TO EXERT MORE OF AN INFLUENCE OVER THE REGION. BY THURSDAY...THE RIDGE BEGINS TO FLATTEN OUT EAST TO WEST ACROSS THE MIDDLE OF THE COUNTRY. THIS WILL DECREASE OUR RAIN CHANCES AND BEGIN A SLOW WARMING TREND. BY FRIDAY...HIGHS WILL BE IN THE MID 90S WITH HEAT INDEX VALUES IN THE UPPER 90S TO NEAR THE 100 DEGREE MARK IN SOME PLACES. ALSO ON FRIDAY...THE RIDGE BEGINS TO AMPLIFY IN THE WEST WHICH WILL ALLOW A LONG WAVE TROUGH TO SET UP OVER THE EASTERN U.S. THIS WILL PUT US INTO NORTHWEST FLOW AND ALLOW A SURFACE COLD FRONT TO MAKE ITS WAY INTO THE AREA BEGINNING LATE FRIDAY. RAIN CHANCES WILL INCREASE FROM LATE FRIDAY INTO SUNDAY MORNING. THE INCREASE IN CLOUDS WILL ALSO MODERATE TEMPERATURES OVER THE WEEKEND. AT THIS POINT...THERE IS A DIVERGENCE IN THE MODELS. THE ECMWF WANTS TO MOVE THE WESTERN RIDGE INTO THE CENTRAL INTO TUESDAY...WHICH WOULD WARM TEMPERATURES THROUGH TUESDAY. FOR NOW...HAVE GONE WITH THE GFS SOLUTION WHICH WANTS TO DIG THE LONG WAVE TROUGH INTO THE OHIO VALLEY. THIS WILL ALLOW A SLOWER WARMING AS WELL AS BRING RAIN CHANCES BACK INTO THE FORECAST. FOR NOW HAVE JUST PUT IN LOW POPS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1210 PM CDT TUE JUL 16 2013 SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EARLY TO MID EVENING HOURS TONIGHT. WILL MAINTAIN MENTION OF VCTS GIVEN ISOLATED TO SCATTERED COVERAGE. WHILE THE PROBABILITY OF A THUNDERSTORM DIRECTLY AFFECTING ONE OF THE TERMINALS IS FAIRLY LOW...IF IT SHOULD...A BRIEF DROP TO MVFR OR IFR CAN BE EXPECTED...ALONG WITH RATHER GUSTY WINDS. CONVECTION SHOULD DISSIPATE SHORTLY AFTER SUNSET. SOME FOG AND PERHAPS EVEN LOW CIGS WILL BE POSSIBLE AGAIN TONIGHT IF RAIN DIRECTLY AFFECTS A TERMINAL SITE. KBBG WILL PROBABLY HAVE THE BEST CHANCE FOR SEEING THIS OCCUR...AND WILL CONTINUE TO MONITOR THROUGH THE AFTERNOON AND EVENING...AND AMEND AS NEEDED. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...BOXELL LONG TERM...GAEDE AVIATION...BOXELL
Hazardous weather outlook, Jul 16, 4:12 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 412 PM CDT TUE JUL 16 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-172115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 412 PM CDT TUE JUL 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM THIS AFTERNOON THROUGH THE MID EVENING HOURS. SOME OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING DOWNBURST WIND GUSTS IN EXCESS OF 50 MPH. AFTERNOON TEMPERATURES WILL LIKELY REACH THE UPPER 80S TO LOW 90S WITH HEAT INDICES REACHING THE LOW TO MID 90S. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY...MAINLY OVER FAR WESTERN MISSOURI INTO EXTREME SOUTHEAST KANSAS. HEAT INDICES IN THE MIDDLE TO UPPER 90S ON AN AFTERNOON BASIS ARE EXPECTED THROUGH THE WORK WEEK. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND INTO THE BEGINNING OF NEXT WEEK ALONG AN APPROACHING FRONTAL SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
In the hours before
Special weather statement, Jul 16, 12:23 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 PM CDT TUE JUL 16 2013
MOZ102-161800-
BARRY MO-
1223 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARRY COUNTY UNTIL 100
PM CDT...
AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EAGLE ROCK...OR 10 MILES SOUTHEAST OF
CASSVILLE...MOVING NORTHWEST AT 10 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CASSVILLE...EAGLE ROCK...EXETER...
GOLDEN...WASHBURN AND WAYNE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE ROARING
RIVER STATE PARK AND TABLE ROCK LAKE.
PEOPLE IN SOUTHERN BARRY COUNTY...INCLUDING TABLE ROCK LAKE AND
ROARING RIVER STATE PARK...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3664 9402 3675 9377 3651 9364 3649 9369
3649 9389
TIME...MOT...LOC 1723Z 151DEG 7KT 3655 9379
BOXELLSpecial weather statement, Jul 16, 3:41 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT TUE JUL 16 2013
MOZ079-080-090-091-095-162115-
CHRISTIAN MO-GREENE MO-POLK MO-WEBSTER MO-DALLAS MO-
341 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR GREENE...NORTHWESTERN
CHRISTIAN...NORTHWESTERN WEBSTER...SOUTHERN DALLAS AND SOUTHERN POLK
COUNTIES UNTIL 415 PM CDT...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
LONG LANE TO OLIVE TO REPUBLIC...MOVING NORTHWEST AT 25 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE ASH GROVE...BASSVILLE...BILLINGS...BOIS
D'ARC...BOLIVAR...BRIGHTON...BUFFALO...CAVE SPRINGS...CHARITY...
EBENEZER...ELKLAND...EUDORA...FAIR GROVE...FOOSE...GLIDEWELL...HALF
WAY...LONG LANE...MARCH...MORRISVILLE...NORTHERN SPRINGFIELD...
OLIVE...PLEASANT HOPE...REPUBLIC...SACVILLE...WALNUT GROVE AND
WILLARD.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 59 AND 109 WILL ALSO BE
IMPACTED BY THESE STORMS.
PEOPLE IN GREENE...NORTHWESTERN CHRISTIAN...NORTHWESTERN WEBSTER...
SOUTHERN DALLAS AND SOUTHERN POLK COUNTIES...INCLUDING REPUBLIC...
FAIR GROVE...SPRINGFIELD...BILLINGS...WILLARD...PLEASANT HOPE...ASH
GROVE...BUFFALO...MORRISVILLE...WALNUT GROVE AND BOLIVAR...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LAT...LON 3705 9361 3747 9362 3760 9347 3775 9312
3764 9284 3749 9286 3742 9302 3701 9351
TIME...MOT...LOC 2041Z 117DEG 23KT 3757 9287 3746 9312
3712 9354Special weather statement, Jul 16, 4:11 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
411 PM CDT TUE JUL 16 2013
MOZ094-102-103-162145-
BARRY MO-STONE MO-LAWRENCE MO-
411 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARRY...NORTHWESTERN
STONE AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 445 PM CDT...
AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELSEY...OR 13 MILES SOUTHEAST OF
AURORA...MOVING NORTHWEST AT 15 MPH. SMALL HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CRANE...ELSEY...GALENA...HURLEY...MADRY...
PLEASANT RIDGE AND WHEELERVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE
ROCK LAKE.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3692 9382 3701 9361 3700 9360 3700 9353
3685 9339 3671 9362
TIME...MOT...LOC 2110Z 134DEG 14KT 3685 9355
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:23 PM CDT | Special Weather Statement | SGF | Barry | 37 min |
| Jul 16, 3:41 PM CDT | Special Weather Statement | SGF | Dallas, Greene, Polk | 34 min |
| Jul 16, 4:11 PM CDT | Special Weather Statement | SGF | Stone | 34 min |
| Jul 16, 4:26 PM CDT | Special Weather Statement | SGF | Christian | 34 min |
| Jul 16, 4:42 PM CDT | Special Weather Statement | SGF | Taney | 33 min |
| Jul 16, 4:57 PM CDT | Special Weather Statement | SGF | Christian | 18 min |
| Jul 16, 5:07 PM CDT | Special Weather Statement | SGF | Stone | 23 min |
| Jul 16, 5:48 PM CDT | Special Weather Statement | SGF | Douglas | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.